Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 23, NWS Pocatello, ID

September 10, 2016

NWS Pocatello, ID issued this wind advisory at Sep 10, 2016, 2:05 PM MDT. It took effect at Sep 11, 2016, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2016, 2:05 PM MDT (20:05 UTC)
In effect from
Sep 11, 2016, 12:00 PM MDT
Expired
Sep 11, 2016, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

592 
WWUS75 KPIH 102005
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT SAT SEP 10 2016


IDZ020-111030-
/O.NEW.KPIH.WI.Y.0023.160911T1800Z-160912T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
205 PM MDT SAT SEP 10 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

* IMPACTS/TIMING...STRONG WINDS DURING THE AFTERNOON AND EARLY
  EVENING SUNDAY WILL PRODUCE DANGEROUS CROSS WINDS FOR VEHICLES
  AND LOCALIZED AREAS OF BLOWING DUST.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED.

* LOCATIONS...AREAS WEST OF INTERSTATE-15 THROUGH THE ARCO DESERT
  INCLUDING THE INL WILL SEE THE STRONGEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ021-111030-
/O.NEW.KPIH.LW.Y.0025.160911T1800Z-160912T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
205 PM MDT SAT SEP 10 2016

...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

* IMPACTS/TIMING...STRONG WINDS FORECAST DURING THE AFTERNOON AND
  EARLY EVENING ON SUNDAY WILL PRODUCE ROUGH CHOP ON AMERICAN
  FALLS RESERVOIR. 

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH ARE
  FORECAST. 

* LOCATIONS...AMERICAN FALLS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE
TO CAPSIZING.

&&

$$
2 follow-up statements
807 
WWUS75 KPIH 110846
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
246 AM MDT SUN SEP 11 2016

IDZ020-120300-
/O.CON.KPIH.WI.Y.0023.160911T1800Z-160912T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
246 AM MDT SUN SEP 11 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* IMPACTS/TIMING...STRONG WINDS DURING THE AFTERNOON AND EARLY
  EVENING TODAY WILL PRODUCE DANGEROUS CROSS WINDS FOR VEHICLES
  AND LOCALIZED AREAS OF BLOWING DUST.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE 
  EXPECTED. 

* LOCATIONS...AREAS WEST OF INTERSTATE-15 THROUGH THE ARCO 
  DESERT INCLUDING THE INL WILL SEE THE STRONGEST WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ021-120300-
/O.CON.KPIH.LW.Y.0025.160911T1800Z-160912T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
246 AM MDT SUN SEP 11 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
MDT THIS EVENING...

* IMPACTS/TIMING...STRONG WINDS FORECAST DURING THE AFTERNOON AND
  EARLY EVENING TODAY WILL PRODUCE ROUGH CHOP ON AMERICAN FALLS
  RESERVOIR.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH ARE 
  FORECAST. 

* LOCATIONS...AMERICAN FALLS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE
TO CAPSIZING.

&&

$$
199 
WWUS75 KPIH 120257
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
857 PM MDT SUN SEP 11 2016


IDZ020-120400-
/O.EXP.KPIH.WI.Y.0023.000000T0000Z-160912T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
857 PM MDT SUN SEP 11 2016

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WIND GUSTS THIS EVENING HAVE DECREASED TO LESS THAN 30 MPH AND
WILL CONTINUE TO DECREASE TO 10 TO 15 MPH OVERNIGHT. EARLY THIS
AFTERNOON TOM CAT SUMMIT REPORTED A PEAK GUST OF 63 MPH NEAR 5 PM
AND CRATERS OF THE MOON NATIONAL MONUMENT, A PEAK GUST OF 57 MPH,
ALSO NEAR 5 PM MDT.

$$

IDZ021-120400-
/O.EXP.KPIH.LW.Y.0025.000000T0000Z-160912T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
857 PM MDT SUN SEP 11 2016

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 10, 2:12 AM MDT, 11 hours 53 minutes earlier.

Area forecast discussion, Sep 10, 2:12 AM MDT, 11 hours 53 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
212 AM MDT SAT SEP 10 2016

.DISCUSSION...After a cold morning with areas of frost and
freezing temperatures, expect a quick warm-up with highs reaching
the upper 70s to low 80s across the Snake Plain today. Further
warming is expected for Sunday, with highs at least a couple of
degrees warmer than what is forecast for today. As we head through
the day Sunday, a trough will be approaching from the northwest
along with an attendant cold front. This will tighten the
pressure gradient across the region, and as a result a breezy to
windy day is in store on Sunday, with wind gusts by afternoon
around or possibly exceeding 30 mph for many areas. This will
create chop on area waterways, crosswinds for high-profile
vehicles and perhaps areas of blowing dust. Winds will slacken
somewhat Sunday night, and quickly turn to the northeast for
Monday and remain breezy. Temperatures will fall significantly on
Monday behind the cold front, with highs likely not getting out of
the 60s for the Snake Plain.

Meanwhile on Monday, a cut-off low pressure area is expected to
form over the NW Great Basin, with this low expected to gradually
wobble eastward over our area by mid-week, with current
expectations for the low to exit to the east by late-week.
Currently, showers are expected to begin to develop across SE
Idaho on Monday in association with this low. If current
indications hold, much of SE Idaho would receive widespread
wetting rains Mon-Wed, along with some minor light snow
accumulations mainly above 8000 feet. At this juncture, the most
widespread precipitation is currently expected to fall on Wed. One
caveat: as with any cut-off low, forecast guidance remains
inconsistent with the track and speed of movement of the low, and
thus how much subsequent precipitation may fall across the region.
Thus, confidence remains somewhat low in exact timing, location
and amounts. However, confidence is reasonably high that much of
the region will receive measurable precipitation. We will refine
these amounts and their locations as the event draws nearer. With
the low in the vicinity, temperatures (especially highs) will
likely remain below climatological averages for this time of year.
AD/Hedges

&&

.AVIATION...Dry NW flow aloft today will result in another day of
VFR conditions. SW winds begin to pick up toward Sun morn as a
strong upper trof drops into the Pac NW. Hedges

&&

.FIRE WEATHER...Another dry and warmer day today...but the pattern
begins to change on Sunday as an upper trough begins to drop into
the Pac NW. Southwest winds begin to pick up by Sunday morning...
becoming stronger by afternoon. Temperatures will be warmer on
Sunday with afternoon humidity readings ranging from the mid teens
to the upper single digits.

The upper trough deepens into a low over eastern Oregon by Monday
morning...with showers developing late Sunday night. Showers are
expected to become more widespread on Monday. Temps will be much
cooler and humidity higher. Winds are expected to shift to the
northeast on Monday...becoming brisk across the Snake River Plain.
The upper low hangs around the Great Basin through mid week...
continuing the cool temperatures and the risk of showers.
Isolated thunderstorms are possible in the afternoon. Hedges

&&

.PIH Watches/Warnings/Advisories...
Frost Advisory until 8 AM MDT this morning for IDZ020-021.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:05 PM MDTLake Wind AdvisoryPIH31 hr
Sep 10, 2:12 PM MDTRed Flag WarningPIHBannock, Bear Lake, Bingham, Blaine, Boise, Bonneville and 17 more31 hr

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.